International Journal of Mathematics and Mathematical Sciences
Volume 15 (1992), Issue 2, Pages 397-398
Research notes

Note on modulational instability of Boussinesq wavetrains

S. Roy Choudhury

Department of Mathematics, University of Central Florida, Orlando 32816, FL, USA

Received 3 September 1991

Copyright © 1992 S. Roy Choudhury. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


It is demonstrated that modulational instability may occur in Boussinesq wavetrains for wavenumbers k2>1, in contrast to the result found by Shivamoggi and Debnath. Both Whitham's averaged Lagrangian formulation and the technique of Benjamin and Feir are used.